Jump to content

Cardizem For Pots?


charla
 Share

Recommended Posts

Hello,

I am new to this forum and I would first of all like to say thank you to everyone here who has shared their experiences. Thanks also for this website!

Just this year, after 13 yrs of "anxiety and panic attacks" was told by my GP that I have a form of dysautonomia. And it is only because I asked about it, because my "attacks" worsened in Nov 09. My GP tried me on Lopressor but I had very frequent palpatations while on it. So she switched me to Cardizem.

My question is, has anyone ever used Cardizem for their tachycardia? I read on here that it isn't recommended for POTS pts. I don't pass out with my "attacks" but I do get tachycardia often. I also have times I can't do simple things because of these episodes because I feel S.O.A. with them. They do worsen around my period too like others.

I am just a little concerned to take this medicine now, because I don't want to have palpitations or have it drop my blood pressure when I am not having POTS symptoms.

Any advice would be great, I still need to have formal testing to confirm this, but I don't have insurance yet to do this. I have at least 80% of the symptoms listed on this site, and am so grateful you had this posted for people like me!! I kept telling my doctor something else was wrong other than anxiety, and I know this is it.

Thank you for your time-

Link to comment
Share on other sites

Hi. I only tried Cardizem CD twice. (It was the generic version). I believe it was 120mg which was taken once daily. I personally didn't like the way it made me feel. I felt tachy and it made me feel worse. Sorry but everyone is different, it may work for you.

Wish I could add more but I only stayed on it for two days due to the symptoms. Norvasc (another CCB) didn't prove to be any better.

Good luck,

Rene

Link to comment
Share on other sites

Sorry I haven't used Cardizem before, but I would like to welcome you to the forum! I'm sure you'll get responses from others who have tried it, and liked it, or perhaps have other ideas on what might be better to use....Do you know what type of dysautonomia you have? Have you done a tilt table test?

Cheers,

Jana

Link to comment
Share on other sites

Hello,

Cardizem made me MUCH worse. It drove my HR way up and made me very sick and dizzy. I now take Toprol XL, it seems to do a better job. Glad to hear they found a cause for your "anxiety attacks". I was diagnosed with anxiety for 6 years before they figured out something else was going on. :angry:

I don't want to tell you not to try the Cardizem, just be careful. Hopefully you won't react the same way I did.

Good luck,

Angela

Link to comment
Share on other sites

I take it the cd for of it. I got put on it was I was allergic to the beta blockers and was thrilled as it's used for controlling Raynard's which I have. I take it in an odd fashion 1 am and another at noon. Why you may ask? Because my Raynard's is really out of control and my bP which it also can control can jump all around. The problem is my cardio says that it can give me somewhat higher HR and we may have to take it away at some point. I'm at the point of deciding with my doctors if I'm the type of pots pt who should be on a sliding scale now with my meds as at some time I'm low and maybe it's not a good idea to take all of them and I should carry my Blood pressure machine everywhere I go and other times I'm high and need to take them. We will be deciding soon what to do.

I don't know if this was help or not...; ) but it's my 2 cents worth for today. Good Luck.

blessings,

bellamia~*

Link to comment
Share on other sites

Sorry I haven't used Cardizem before, but I would like to welcome you to the forum! I'm sure you'll get responses from others who have tried it, and liked it, or perhaps have other ideas on what might be better to use....Do you know what type of dysautonomia you have? Have you done a tilt table test?

Cheers,

Jana

Thanks Jana for your reply and question. I believe I have just the tachycardia with standing, as I have never passed out before. I haven't been formally diagnosed with testing, as I don't have medical insurance yet. My doctor that I am going to just said she thinks I have a form of it. (I have been going to this one for 4 yrs now for anxiety and my other one where I used to live for 9 yrs before that. Recently I have had a set back after many years of being ok) I took the beta blocker with palpitations about 4 hrs into taking it. I am not going to try the Cardizem because I don't think it will help, especially after reading some of the information about it here.

Thanks again for your time-

Link to comment
Share on other sites

Hello,

I have been taking cardizem (actually the generic diltiazem) for two years now. I have POTS as well as atrial fib, atrial tach and SVT. I was on Toprol (beta blocker) for several years but it drove my already low bp way too low and made my bradycardia episodes much worse so that had to go. I was also on the anti-arrythmic flecanide for a couple of years to help control the atrial arrythmias but that eventually caused neurological side effects so out the window that went as well. So, my cardio tried the diltiazem.....for me the side effects are much less than the beta blocker. I still have to watch my bp and low heartrate at times but it doesn't get nearly as bad as it did on the toprol. It does seem to control my POTS tachy pretty well. I do have breakthrough tachy and frequent breakthrough atrial arrythmias but it's easier for me to deal with those than go on yet another med to try to control it. Also, the brain fog for me is less on the cardizem than toprol...when I went off of the toprol, I couldn't believe how much clearer my mind was. So, for me, the cardizem works better than the beta blocker did....

Link to comment
Share on other sites

Hello,

I have been taking cardizem (actually the generic diltiazem) for two years now. I have POTS as well as atrial fib, atrial tach and SVT. I was on Toprol (beta blocker) for several years but it drove my already low bp way too low and made my bradycardia episodes much worse so that had to go. I was also on the anti-arrythmic flecanide for a couple of years to help control the atrial arrythmias but that eventually caused neurological side effects so out the window that went as well. So, my cardio tried the diltiazem.....for me the side effects are much less than the beta blocker. I still have to watch my bp and low heartrate at times but it doesn't get nearly as bad as it did on the toprol. It does seem to control my POTS tachy pretty well. I do have breakthrough tachy and frequent breakthrough atrial arrythmias but it's easier for me to deal with those than go on yet another med to try to control it. Also, the brain fog for me is less on the cardizem than toprol...when I went off of the toprol, I couldn't believe how much clearer my mind was. So, for me, the cardizem works better than the beta blocker did....

Daisy,

what do they think your breakthrough tachy is from? just asking as we are trying to figure out mine... Thanks.

BellaMia~*

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...